I was on 4 mg of xanax for about 7 years but recently forgot to take one dose and had a seizure and went through withdrawal. I was put back on 4 mg so that I wouldn't go through withdrawal but I feel very tired and sleep a good part of the day. Is being very tired attributed to the xanax? I would like to reduce the dosage and get off it completely but I'm not sure how to do it. I have been on 4 mg for about 7 days and would like to lower the dosage. Is it too soon to reduce the dosage? How can I do it safely without getting another seizure?
I am sorry that you are going through withdrawals like this. Benzos can have side effects when you come off them, especially when you have been on them for this long in my opinion. First of all, don't wean yourself off it on your own. You will need to do this under the professional supervision of a medical professional. It can take a long time to come off of this, but it can be done. What has your doctor said?
Since I went through withdrawal, I was put back on 4 mg (1every 6 hrs) for 2 wks. I was told to cut down go 3 1/2 mg. Taking 1-1-1-1/2 for another 2 weeks then down to 3mg. I am under a doctor's care but with the 4 mg I fall off to sleep so easily in the afternoon. I know xanax makes you sleepy and I'm hoping as I cut down I won't be so tired. Starting last night, I cut down to 31/2 and so far had no side effects. Thank you for your comments.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.